Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Child taken Paxil and Clarinex. Now has chest pain and increased heart beat. What to do?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
My 12 year old son took two medicines and is now is telling me his chest hurts and feels lil e his heart is beating fast..what to do!? The medicine was paxil and clarinex for allergies
Posted Mon, 24 Sep 2012 in Child Health
Answered by Dr. Ram Choudhary 1 hour later
Welcome back to Healthcare Magic Physician's Desk!
Oh that's not a good practice to keep medicines in places that are accessible to children- Every medicine has got this warning because medicines are XXXXXXX substances and children are very fond of fidgeting so are easy to fall prey.
The first thing I would like you to ensure is to make sure whether the child has really taken one tablet only- at times due to fear child can tell less to avoid rebuking.
You can see the strip, ask him whether he got a vomiting.
Paxil-paroxetine causes tachycardia that is felt as palpitations.
He would have the symptoms for coming 7-8 hours but is not expected to be more sick.
If he is within 2hours of ingesting the tablets then you can give 5 grams Charcoal powder or four tablets, it would adsorb the medicines. Beyond 2hours it wont help.
Give him lots of water, fluids, rice and bananas liberally just to hasten the recovery.
If he has consumed more tablets then initially told then do not trust him and take him to the hospital and get a gastric lavage done as soon as possible.
If you have any doubts I would be happy to work on them and if not then you can write a review about my clinical acumen and recommend others personally.
I hope you would be benefited by my opinion.
I wish your son a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor